Oklahoma, 2024Wildfire in Oklahoma, February 25 to 29, 2024
February 25 to 29, 2024 · NWS OUN · 1 event in 1 county or zone
The combination of warm, dry and breezy conditions created favorable conditions for fire starts and spread.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $191,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of warm, dry and breezy conditions created favorable conditions for fire starts and spread.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 25, 12:12 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 25, 12:12 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1212 PM CST Sun Feb 25 2024
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 249 AM CST Sun Feb 25 2024
Another warm day is expected this afternoon with temperatures
climbing into the upper 70s and low 80s. A weak surface trough
will extend through the panhandles into western/southwestern OK
and north TX. The pressure gradient will decrease throughout the
day with this feature so very light winds are anticipated by this
afternoon. Wind speeds will only increase slightly by early Monday
morning.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 249 AM CST Sun Feb 25 2024
By late morning Monday, orthogonal flow will increase across the
southern Rockies and induce lee pressure falls. As a result, WSW
surface winds will increase. This downslope flow will aid in
developing the warmest temperatures of the year and record
breaking highs Monday afternoon. The forecast/record high
temperatures are as follows: OKC 86/82, LAW 88/85, and SPS 91/89.
The breezy and warm trend will continue into Tuesday ahead of an
approaching cold front and upper trough, but temperatures will be
little more tricky Tuesday afternoon given increasing
cirrostratus. Regardless, low RH and wind advisory wind speeds
will result in increasing fire weather concerns. Please see the
fire weather section below for more details. The cold front will
move through OK overnight Tuesday and into north TX early Wed
morning. Strong north winds will accompany the cold front and
folks may be in for a big, cold surprise as windchills drop into
the teens and single digits. Highs will only reach the mid 40s to
low 50s Wed afternoon. Freezing morning lows area wide are
forecast Thu AM under a ~1030 mb surface ridge. The surface ridge
will slide eastward a bit Thursday afternoon and south surface
winds will redevelop over most the area. Temperatures will
rebound to average. Some low rain chances will enter north TX and
the Red River region throughout Thursday with a lagging southern
stream shortwave trough moving over those regions. Moisture still
appears problematic.
By late in the week into next weekend, lee surface troughing will
commence again and increasing south surface winds return. Low
level moisture advection will increase with this flow from the
Gulf, thankfully, so hopefully only the far west/northwest zones
will have to deal with fire weather.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CST Sun Feb 25 2024
VFR conditions are expected. Light winds will become moderately
gusty from the south over western Oklahoma late Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 47 86 60 83 / 0 0 0 0
Hobart OK 46 87 58 82 / 0 0 0 0
Wichita Falls TX 49 91 61 85 / 0 0 0 0
Gage OK 43 86 56 81 / 0 0 0 0
Ponca City OK 43 81 58 82 / 0 0 0 0
Durant OK 51 88 65 84 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...03
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Feb 25, 2:50 AM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
250 AM CST Sun Feb 25 2024
OKZ004>048-050>052-TXZ083>090-260900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
250 AM CST Sun Feb 25 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Fire Weather...
Near critical to critical fire weather conditions are possible
Monday and Tuesday, especially across portions of western Oklahoma
and western north Texas due to the continued warm temperatures, low
relative humidity, and increasing west southwest winds.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Dewey
- When
- February 25, 1:00 PM CST to February 29, 6:24 PM CST
- Where
- Dewey forecast zone
- Property damage
- $191,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
The 'Marsh Fire' spread over 603 acres across southern Dewey County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Wyoming, February 25 to 27, 2024$100,000 · 86 kt wind · 10 events
- Winter Storm and Winter Weather in Colorado, February 25 to 27, 202417 events
- Winter Storm and Winter Weather in Montana, February 25 to 27, 2024$15,000 · 6 events
- High Wind in Montana, February 25 to 26, 202463 kt wind · 14 events
- Heavy Snow and Winter Weather in Washington, February 25 to 27, 20249 events
- Winter Storm and Heavy Snow in Montana, February 25 to 26, 20244 events
- Heavy Snow in Oregon, February 25 to 29, 20244 events
- Heavy Snow and Strong Wind in Washington, February 25 to 28, 2024$4,000 · 3 events
- Sneakerwave in Oregon, February 25 to 26, 20242 events
- Heavy Snow in Oregon, February 25 to 27, 20242 events
- Winter Storm in Oregon, February 25 to 27, 20242 events
- Heavy Snow in Washington, February 25 to 27, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163649.